Alert archive / Pennsylvania / Flash Flood Warnings in 2019
Flash Flood Warning 85, NWS Pittsburgh, PA
NWS Pittsburgh, PA issued this flash flood warning at Jul 19, 2019, 10:30 PM EDT for Clarion County, Venango County, Pennsylvania. It was in force for 85 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 19, 2019, 10:30 PM EDT (02:30 UTC)
- Expired
- Jul 19, 2019, 11:55 PM EDT
- In force
- 85 min
- Issued by
- NWS Pittsburgh, PA
- Area
- Storm-based polygon
- Flood severity
- None
Counties Clarion County, PA, Venango County, PA
The radar
The Pittsburgh radar (KPBZ), 89 km from the middle of the area, began a volume at 02:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 19, 11:00 PM EDT | FLASH FLOOD | Knox, PA | MULTIPLE ROADWAYS ACROSS CLARION COUNTY ARE CLOSED DUE TO FLASH FLOODING. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 30 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 00:00Z, 2.5 hours before the alert went out and 95 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1436 J/kg
- Mixed-layer CIN
- -29 J/kg
- Mixed-layer LCL
- 1209 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- 85 m²/s²
- 0-3 km storm-relative helicity
- 115 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
351
WGUS51 KPBZ 200230
FFWPBZ
PAC031-121-200430-
/O.NEW.KPBZ.FF.W.0085.190720T0230Z-190720T0430Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Pittsburgh PA
1030 PM EDT Fri Jul 19 2019
The National Weather Service in Pittsburgh has issued a
* Flash Flood Warning for...
Southeastern Venango County in northwestern Pennsylvania...
Clarion County in west central Pennsylvania...
* Until 1230 AM EDT.
* At 1030 PM EDT, radar indicated heavy rain in the warned area.
FLASH FLOODING... Expected.
ESTIMATED RAINFALL... Up to 1 inch.
ADDITIONAL RAINFALL...Up to 1 inch.
* Some locations that may experience flooding include...
Clarion... Knox...
Parker... Sligo...
Emlenton... Strattanville...
Limestone... Shippenville...
St. Petersburg... Kennerdell...
Callensburg... Foxburg...
This includes Interstate 80 in Pennsylvania between mile markers 39
and 69.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown. Most flood fatalities occur in vehicles.
Please report flooding by calling 412-262-1988, posting to
the NWS Pittsburgh Facebook page, or using Twitter @NWSPITTSBURGH.
&&
LAT...LON 4105 7922 4107 7966 4109 7968 4116 7968
4117 7970 4117 7980 4135 7980 4136 7930
$$3 follow-up statements
905
WGUS71 KPBZ 200240
FFSPBZ
Flash Flood Statement
National Weather Service Pittsburgh PA
1040 PM EDT Fri Jul 19 2019
PAC031-121-200430-
/O.CON.KPBZ.FF.W.0085.000000T0000Z-190720T0430Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Venango PA-Clarion PA-
1040 PM EDT Fri Jul 19 2019
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1230 AM EDT FOR
SOUTHEASTERN VENANGO AND CLARION COUNTIES...
At 1040 PM EDT, radar indicated heavy rain in the warned area.
FLASH FLOODING... Expected.
ESTIMATED RAINFALL... Up to 2 inches.
ADDITIONAL RAINFALL...Up to 1 inch.
Some locations that may experience flooding include...
Clarion... Knox...
Parker... Sligo...
Emlenton... Strattanville...
Limestone... Shippenville...
St. Petersburg... Kennerdell...
Callensburg... Foxburg...
This includes Interstate 80 in Pennsylvania between mile markers 39
and 69.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown. Most flood fatalities occur in vehicles.
Please report flooding by calling 412-262-1988, posting to
the NWS Pittsburgh Facebook page, or using Twitter @NWSPITTSBURGH.
&&
LAT...LON 4105 7922 4107 7966 4109 7968 4116 7968
4117 7970 4117 7980 4135 7980 4136 7930
$$284
WGUS71 KPBZ 200310
FFSPBZ
Flash Flood Statement
National Weather Service Pittsburgh PA
1110 PM EDT Fri Jul 19 2019
PAC031-121-200430-
/O.CON.KPBZ.FF.W.0085.000000T0000Z-190720T0430Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Venango PA-Clarion PA-
1110 PM EDT Fri Jul 19 2019
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1230 AM EDT FOR
SOUTHEASTERN VENANGO AND CLARION COUNTIES...
At 1110 PM EDT, law enforcement reported flash flooding.
FLASH FLOODING... Occurring.
ESTIMATED RAINFALL... Up to 2 inches.
ADDITIONAL RAINFALL...Up to 1 inch.
Some locations that may experience flooding include...
Clarion... Knox...
Parker... Sligo...
Emlenton... Strattanville...
Limestone... Shippenville...
St. Petersburg... Kennerdell...
Callensburg... Foxburg...
This includes Interstate 80 in Pennsylvania between mile markers 39
and 69.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown. Most flood fatalities occur in vehicles.
Please report flooding by calling 412-262-1988, posting to
the NWS Pittsburgh Facebook page, or using Twitter @NWSPITTSBURGH.
&&
LAT...LON 4105 7922 4107 7966 4109 7968 4116 7968
4117 7970 4117 7980 4135 7980 4136 7930
$$187
WGUS71 KPBZ 200355
FFSPBZ
Flash Flood Statement
National Weather Service Pittsburgh PA
1155 PM EDT Fri Jul 19 2019
PAC031-121-200405-
/O.CAN.KPBZ.FF.W.0085.000000T0000Z-190720T0430Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Venango PA-Clarion PA-
1155 PM EDT Fri Jul 19 2019
...THE FLASH FLOOD WARNING FOR SOUTHEASTERN VENANGO AND CLARION
COUNTIES IS CANCELLED...
Flooding will continue overnight. Storms are weakening, so
additional flash flooding is not expected. However, additional
rainfall and runoff will allow ongoing flooding to continue.
LAT...LON 4105 7922 4107 7966 4109 7968 4116 7968
4117 7970 4117 7980 4135 7980 4136 7930
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before this flash flood warning went out at Jul 19, 9:38 PM EDT, 52 minutes earlier.
Area forecast discussion, Jul 19, 9:38 PM EDT, 52 minutes before
Area Forecast Discussion
National Weather Service Pittsburgh PA
938 PM EDT Fri Jul 19 2019
.SYNOPSIS...
Hot, humid conditions will continue through the weekend with
afternoon/evening rain chances. Frontal passage on Monday will
bring cooler, drier weather for much of next week.
&&
.NEAR TERM /UNTIL 6 AM SATURDAY MORNING/...
The late eve update featured the loss of the convective watch.
Meanwhile, residual convection continues to form north and east of
PIT along outflow boundary. Warm mid levels and weakening sfc
convergence and instability will keep that from becoming severe and
gradual weakening is anticipated. Rain chance for the night will be
maintained for that same area given shortwave slowly moving off the
Lakes.
Temperatures will remain rather warm overnight with lows only
expected to get into the mid 70s.
&&
.SHORT TERM /6 AM SATURDAY MORNING THROUGH SATURDAY NIGHT/...
A similar situation is expected Saturday. Morning cloud cover is
possible once again as model forecast soundings show a somewhat deep
saturated/cloud layer below the EML. Temperatures will again climb
into the upper 80s and 90s across most of the forecast area. Combined
with dewpoints in the mid 70s, heat indices will approach or exceed
100 for most locales.
Scattered convection is possible Saturday afternoon and the evening
with convective activity dropping southward from Lake Erie.
Additionally, any convectively-induced MCVs from Friday's midwest
convection may provide a focus for convection on Saturday.
&&
.LONG TERM /SUNDAY THROUGH FRIDAY/...
Relief to this short-lived heat wave is in sight as global models
are in agreement with the breakdown of the central/eastern CONUS
ridge and the establishment of a classic amplified western CONUS
ridge with strong troughing across the east.
A cold front is expected to drop down and stall somewhere in the
vicinity of the I-90 corridor on Sunday morning as cyclogenesis
occurs upstream over the Plains. While the quasi-stationary front
should act as a focus for convection on Sunday, scattered convection
across the CWA is likely with diurnal destabilization.
Coverage in showers/storms will pick up overnight Sunday through
Monday morning as the aforementioned trough deepens across the Great
Lakes and the region sits under jet level right-entrance divergence.
The cold front will then push the region through the day Monday as
the trough axis and low/mid-level low exits off to the northeast.
Strong cold advection behind the front will make for seasonal or
even slightly below seasonal temperatures for the area through much
of next week. Highs will be in the mid 70s to low 80s with lows in
the mid 50s to low 60s.
&&
.AVIATION /02Z SATURDAY THROUGH WEDNESDAY/...
Convection is still expected to mar evening VFR at FKL and DUJ;
otherwise, another round of peridawn MVFR and IFR status and
stratocu is anticipated with abundant moisture under the inversion.
That should be alleviated by afternoon with only sparse convection
again forecast nr FKL and DUJ.
.Outlook...
The next chance for widespread restrictions will be Sunday night into
Monday with the approach and passage of a cold front.
&&
.PBZ WATCHES/WARNINGS/ADVISORIES...
MD...None.
OH...Excessive Heat Warning until 8 PM EDT Saturday for OHZ039>041-
048>050-057>059-068-069.
PA...Heat Advisory until 8 PM EDT Saturday for PAZ007>009-013>016-
020>023-029-031-073>076.
WV...Excessive Heat Warning until 8 PM EDT Saturday for WVZ001>004-012.
Heat Advisory until 8 PM EDT Saturday for WVZ021-509>511.
&&Hazardous weather outlook, Jul 19, 9:34 PM EDT, 56 minutes before
Hazardous Weather Outlook National Weather Service Pittsburgh PA 934 PM EDT Fri Jul 19 2019 MDZ001-WVZ512>514-210145- Garrett-Eastern Preston-Western Tucker-Eastern Tucker- 934 PM EDT Fri Jul 19 2019 This Hazardous Weather Outlook is for western Maryland and northern West Virginia. .DAY ONE...Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures. PAZ007>009-013>016-020>023-029-031-073>076-WVZ021-509>511-210145- Mercer-Venango-Forest-Lawrence-Butler-Clarion-Jefferson PA-Beaver- Allegheny-Armstrong-Indiana-Washington-Greene-Westmoreland- Westmoreland Ridges-Fayette-Fayette Ridges-Marion-Monongalia- Ridges of Eastern Monongalia and Northwestern Preston-Preston- 934 PM EDT Fri Jul 19 2019 ...HEAT ADVISORY IN EFFECT UNTIL 8 PM EDT SATURDAY... This Hazardous Weather Outlook is for northwest Pennsylvania, southwest Pennsylvania, west central Pennsylvania, western Pennsylvania and northern West Virginia. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Heat Advisory. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Heat Advisory. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures. OHZ039>041-048>050-057>059-068-069-WVZ001>004-012-210145- Tuscarawas-Carroll-Columbiana-Coshocton-Harrison-Jefferson OH- Muskingum-Guernsey-Belmont-Noble-Monroe-Hancock-Brooke-Ohio-Marshall- Wetzel- 934 PM EDT Fri Jul 19 2019 ...EXCESSIVE HEAT WARNING IN EFFECT UNTIL 8 PM EDT SATURDAY... This Hazardous Weather Outlook is for east central Ohio, northern West Virginia and northern panhandle of West Virginia. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Excessive Heat Warning. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Excessive Heat Warning. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures.
In the hours before
Special weather statement, Jul 19, 7:47 PM EDT, 2 hours 43 minutes before
Special Weather Statement
National Weather Service Pittsburgh PA
747 PM EDT Fri Jul 19 2019
PAZ009-015-016-200030-
Jefferson-Forest-Clarion-
747 PM EDT Fri Jul 19 2019
...AN AREA OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING GUSTY WIND
AND HEAVY RAIN WILL AFFECT NORTHEASTERN JEFFERSON...NORTHEASTERN
CLARION AND EASTERN FOREST COUNTIES...
At 747 PM EDT, strong thunderstorms were clustered near Marienville,
moving southeast at 20 mph.
Wind gusts up to 45 mph are possible with this storm.
Locations impacted include...
Marienville... Clarington...
Clear Creek State Park...
Torrential rainfall also is occurring with this storm and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
This storm may intensify, so monitor local radio or television
stations for additional information and possible warnings from the
National Weather Service.
LAT...LON 4149 7896 4144 7896 4144 7897 4145 7898
4145 7906 4142 7907 4142 7909 4134 7909
4135 7908 4136 7904 4135 7902 4138 7897
4136 7896 4129 7879 4115 7896 4147 7930
4159 7914
TIME...MOT...LOC 2347Z 311DEG 19KT 4142 7910Local storm report, Jul 19, 7:59 PM EDT, 2 hours 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
759 PM EDT FRI JUL 19 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0740 PM TSTM WND DMG CHAPMANVILLE 41.59N 79.84W
07/19/2019 VENANGO PA 911 CALL CENTER
TREE REPORTED DOWN NEAR TOWN ON RTE 27. ANOTHER TREE
REPORTED DOWN IN PLUM TOWNSHIP.
&&
EVENT NUMBER PBZ1902733Local storm report, Jul 19, 8:42 PM EDT, 1 hour 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
842 PM EDT FRI JUL 19 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0821 PM TSTM WND DMG GRAVEL LICK 41.32N 79.24W
07/19/2019 CLARION PA 911 CALL CENTER
THREE TREES DOWN ACROSS FARMINGTON TOWNSHIP.
&&
EVENT NUMBER PBZ1902734
SKHLocal storm report, Jul 19, 8:48 PM EDT, 1 hour 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
848 PM EDT FRI JUL 19 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0831 PM TSTM WND DMG ROUSEVILLE 41.47N 79.69W
07/19/2019 VENANGO PA 911 CALL CENTER
A TREE DOWN AND MULTIPLE WIRES BLOWN DOWN AROUND
ROUSEVILLE.
&&
EVENT NUMBER PBZ1902735
SKHSpecial weather statement, Jul 19, 9:11 PM EDT, 1 hour 19 minutes before
Special Weather Statement
National Weather Service Pittsburgh PA
911 PM EDT Fri Jul 19 2019
PAZ008-200145-
Venango-
911 PM EDT Fri Jul 19 2019
...A STRONG THUNDERSTORM CAPABLE OF PRODUCING SMALL HAIL...GUSTY WIND
AND HEAVY RAIN WILL AFFECT NORTHWESTERN VENANGO COUNTY...
At 911 PM EDT, a strong thunderstorm was located 7 miles west of
Titusville, or 13 miles northwest of Oil City, moving east at 25 mph.
Wind gusts up to 45 mph and small hail are possible with this storm.
This storm will remain over mainly rural areas of northwestern
Venango County.
Torrential rainfall also is occurring with this storm and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
Campers should consider seeking sturdy shelter until this storm
passes.
LAT...LON 4154 7960 4153 7991 4154 7993 4155 7992
4155 7991 4156 7991 4156 7989 4157 7989
4157 7987 4158 7987 4159 7985 4160 7985
4160 7983 4162 7983 4162 7960
TIME...MOT...LOC 0111Z 267DEG 20KT 4160 7982Special weather statement, Jul 19, 9:32 PM EDT, 58 minutes before
Special Weather Statement
National Weather Service Pittsburgh PA
932 PM EDT Fri Jul 19 2019
PAZ008-200215-
Venango-
932 PM EDT Fri Jul 19 2019
...AN AREA OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING GUSTY WIND
AND HEAVY RAIN WILL AFFECT CENTRAL VENANGO COUNTY...
At 932 PM EDT, strong thunderstorms were clustered near Oil City,
moving east at 5 mph.
Wind gusts up to 45 mph are possible with this storm.
Locations impacted include...
Oil City... Sugarcreek...
Hasson Heights... Seneca...
Rouseville... Cooperstown...
Woodland Heights... Oil Creek State Park...
Cranberry Township...
Torrential rainfall also is occurring with this storm and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
Campers should consider seeking sturdy shelter until this storm
passes.
LAT...LON 4148 7951 4147 7951 4146 7952 4144 7952
4144 7949 4134 7948 4134 7954 4132 7954
4132 7960 4131 7961 4131 7975 4153 7993
4154 7952
TIME...MOT...LOC 0132Z 247DEG 6KT 4147 7974The office that day
Everything else NWS Pittsburgh, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 19, 8:00 PM EDT | Severe Thunderstorm Warning | PBZ | Venango | 45 min |
| Jul 19, 8:14 PM EDT | Severe Thunderstorm Warning | PBZ | Clarion, Forest, Jefferson | 31 min |
| Jul 19, 9:11 PM EDT | Special Weather Statement | PBZ | Venango | 34 min |
| Jul 19, 9:32 PM EDT | Special Weather Statement | PBZ | Venango | 43 min |
| Jul 19, 9:36 PM EDT | Areal Flood Advisory | PBZ | Clarion, Forest, Venango | 31 min |
| Jul 19, 10:06 PM EDT | Flash Flood Warning | PBZ | Forest, Venango | 114 min |
| Jul 19, 11:05 PM EDT | Severe Thunderstorm Warning | PBZ | Venango | 13 min |
| Jul 19, 11:51 PM EDT | Areal Flood Warning | PBZ | Clarion, Venango | 11 hr |
| Jul 20, 2:42 AM EDT | Flash Flood Warning | PBZ | Venango | 68 min |
| Jul 20, 2:54 AM EDT | Flash Flood Warning | PBZ | Mercer | 2 hr |
| Jul 20, 4:57 AM EDT | Areal Flood Warning | PBZ | Mercer | 3 hr |
| Jul 20, 7:47 AM EDT | Special Weather Statement | PBZ | Mercer | 28 min |
| Jul 20, 7:58 AM EDT | Severe Thunderstorm Warning | PBZ | Lawrence, Mercer | 32 min |
| Jul 20, 8:12 AM EDT | Flash Flood Warning | PBZ | Mercer | 112 min |
| Jul 20, 8:23 AM EDT | Severe Thunderstorm Warning | PBZ | Beaver, Butler, Lawrence | 37 min |
| Jul 20, 7:11 PM EDT | Special Weather Statement | PBZ | Mercer | 49 min |
| Jul 20, 7:23 PM EDT | Severe Thunderstorm Warning | PBZ | Fayette, Westmoreland | 40 min |
| Jul 20, 7:24 PM EDT | Special Weather Statement | PBZ | Fayette | 36 min |
Nearby
Flash Flood Warnings in Pennsylvania, 2019Every flash flood warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.